Pharmacological management of chemotherapy-induced nausea and vomiting in children with cancer

M. G. Cefalo, Antonio Ruggiero, P. Maurizi, G. Attinà, A. Arlotta, R. Riccardi

Research output: Contribution to journalArticlepeer-review

Abstract

Nausea and vomiting are respectively the first and third most relevant chemotherapy-associated side effects in pediatric oncology, despite the introduction of new antiemetic agents. Symptoms change according to the antineoplastic agents used, and are influenced by age since emotional and psychological aspects play an important role. Studies conducted on new antiemetic therapies usually focus on adult populations affected by tumors, whereas there are very few series including pediatric patients, who are even more severely affected by this specific side effect.

Original languageEnglish
Pages (from-to)605-610
Number of pages6
JournalJournal of Chemotherapy
Volume21
Issue number6
Publication statusPublished - Dec 2009

Keywords

  • Antiemetic agents
  • Chemotherapy
  • Children
  • Nausea
  • Vomiting

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Infectious Diseases
  • Oncology
  • Pharmacology
  • Medicine(all)

Fingerprint

Dive into the research topics of 'Pharmacological management of chemotherapy-induced nausea and vomiting in children with cancer'. Together they form a unique fingerprint.

Cite this